Forum programme

(v. 16 October 2021)

SCF Forum on Financing Nature-based Solutions: PART I

15 October 2021 (Day 1)

 Welcome by the Standing Committee on Finance CF co-chairs and Forum co-facilitators will welcome participants and provide an view of the Forum. erator: Ayman Shasly (SCF Co-Chair) and Ambassador Mohamed Nasr (SCF member orum co-facilitator) High-level segment level officials from developed and developing countries and the Executive Secretary e UNFCCC secretariat will make opening remarks. erator: Fiona Gilbert (SCF member and Forum co-facilitator) H.E. Mahmoud Mohieldin, Special Envoy on Financing 2030 Agenda for
riew of the Forum. erator: Ayman Shasly (SCF Co-Chair) and Ambassador Mohamed Nasr (SCF member orum co-facilitator) High-level segment level officials from developed and developing countries and the Executive Secretary e UNFCCC secretariat will make opening remarks. erator: Fiona Gilbert (SCF member and Forum co-facilitator)
level officials from developed and developing countries and the Executive Secretary e UNFCCC secretariat will make opening remarks. erator: Fiona Gilbert (SCF member and Forum co-facilitator)
Sustainable Development H.E. Sussan Ley, Minister for the Environment, Australia H.E. Patricia Espinosa, Executive Secretary of the UNFCCC (Video message)
 Scene-setting presentations and discussions bete presentations on emerging trends and issues on nature-based solutions (NbS) (30 erator: Ambassador Mohamed Nasr Concept and science of NbS, unlocking its potential to address climate change Stewart Maginnis, Deputy Director General Programme of IUCN's Nature-Based Solutions Group (In-person) Overview of financial flows relating to NbS Ivo Mulder, Head of Climate Finance division, UNEP (In-person) Country experience in implementing Nature-based solutions Patrick Payet, Principal Secretary of Finance, Ministry of Finance, Trade and Economic Planning, Seychelles with speakers and participants (20 mins)

¹ Central European Summer Time.

Time ¹	Sessions
	4. Brainstorming session on financing nature-based climate actions
13:25–14:15 (50 mins)	Participants will be invited to engage in group discussions on the importance of NbS with regards to climate actions and the limitations; needs and priorities of developing countries relating to nature-based climate actions and; challenges and opportunities in financing nature-based climate actions.
	Moderator: Ivan Zambrana (SCF member)
	 Group (1): NbS for climate adaptation and resilience Discussion leader: Jyoti Mathur-Filipp, Director of Implementation and Support Division, Secretariat of the Convention on Biological Diversity (In-person) Group (2): NbS for climate mitigation Discussion leader: Natalia Alekseeva, Innovations for Sustainability Workstream, Food and Agriculture Organization Group (3): NbS for cross-cutting activities Discussion leader: Vositha Wijenayake, Executive Director, SLYCAN Trust
14:15–14:45 (30 mins)	Report back from breakout group discussion leaders & plenary discussions
14:45–15:00 (15 mins)	Break
15:00–15:50 (50 mins)	5. Panel discussion on catalyzing nature-based climate actions in developing countries
	This session will provide an overview of enablers required to plan for and implement nature-based climate actions in developing countries. It will highlight country experiences in applying NbS into national climate change strategies and development plans and in enhancing the engagement of stakeholders at all levels of government. It will also highlight how robust monitoring of outcomes can improve credibility of NbS. Moderator: Gabriela Blatter (SCF member)
	Andrea Santos, Secretary of the Brazilian Panel on Climate Change (In-person)
	 Catherine Monagle, Senior Programme Manager, International Savanna Fire Management Initiative Doreen Stabinsky, Professor of Global Environmental Politics. College of the Atlantic, USA. Gustavo Fonseca, Director of Programs. The Global Environment Facility Bernd-Markus Liss, Head of Section G320 Climate Change and Climate Policy, GIZ
15:50–16:00 (10 mins)	Wrap-up of day 1

16 October 2021 (Day 2)

Time	Sessions
08:00–08:10 (10 mins)	1. Opening of day 2 and recap of day 1
08:10–09:00 (50 mins)	 2. Panel discussion on mobilizing public and private finance for NbS This session will highlight sources of international and domestic public finance for NbS, as well as innovative financial instruments that can be utilized. It will focus on enabling environments needed to scale-up private sector investments and encourage the private sector to be more actively engaged in NbS. Moderator: Zaheer Fakir (SCF member) Syed Mujtaba Hussain, Senior Joint Secretary, Ministry of Climate Change, Pakistan Suzanne Rihal, CDC Biodiversité, Nature 2050 program Andrew Mitchell, Global Canopy Programme
09:00–10:00 (60 mins)	 3. Breakout discussions Building upon the panel discussions, participants will be invited to engage in group discussions on opportunities and challenges, as well as lessons learnt and best practices in mobilizing finance for NbS. Moderator: Ali Waqas (SCF member) Group (1): Sources and channels of public finance for NbS Discussion leader: Mariama Williams, Principal consultant, Integrated Policy Research Institute and Director, Institute of Law and Economics, Jamaica Group (2): Ways to further catalyze private sector investment and engagement in NbS Discussion leader: Ingrid Coetzee, Director, Biodiversity, Nature & Health, ICLEI - Local Governments for Sustainability
10:00–10:30 (30 mins)	Report back from the breakout group moderators & plenary discussions
10:30–10:45 (15 mins)	Break
10:45–11:45 (60 mins)	 4. Panel discussion on accessing climate finance for nature-based climate actions This session will highlight developing countries' experience in preparing nature-based climate change projects and accessing international climate finance. It will bring in perspectives from project developers in developing countries, as well as national and international financial institutions on how to match the needs of developing countries on nature-based climate actions with the financial and technical support. Moderator: Diann Black Layne (SCF member) Zerihun Getu Mekuria, Ministry of Finance and Economic Cooperation, Ethiopia Meena Raman, Head of Programmes, Third World Network Tobias Skovbjerg Gräs, Policy Advisor, World Farmers' Organization Veronica Galmez Marquez, Ecosystems Management Senior Specialist, GCF

Time	Sessions
11:45–12:00	 5. Closing of the Forum Part I The co-facilitators will share their reflections on the key outcomes of the Forum
(15 mins)	Part I and how the Part II in 2022 could build upon the findings of the Part I.